Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 33, NWS Salt Lake City, UT

December 8, 2008

NWS Salt Lake City, UT issued this wind advisory at Dec 8, 2008, 3:23 PM MST. It took effect at Dec 8, 2008, 9:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 3:23 PM MST (22:23 UTC)
In effect from
Dec 8, 2008, 9:00 PM MST
Expired
Dec 9, 2008, 9:00 AM MST
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 082223
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 PM MST MON DEC 8 2008

...STRONG GAP WINDS IN WASHINGTON COUNTY THROUGH EARLY TUESDAY
   MORNING...

.A COLD FRONT THAT WILL MOVE SOUTH THROUGH EXTREME SOUTHWEST UTAH
LATE THIS AFTERNOON WILL CREATE STRONG NORTHERLY GAP WINDS FOR
TONIGHT THROUGH EARLY TUESDAY. THE STRONGEST WINDS WILL DEVELOP
AROUND MID-EVENING...THEN CONTINUE THROUGH THE BALANCE OF THE
OVERNIGHT HOURS. WINDS WILL SLOWLY DECREASE BEGINNING TUESDAY
MORNING.


UTZ019-090600-
/O.NEW.KSLC.WI.Y.0033.081209T0400Z-081209T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
323 PM MST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
TUESDAY. 

THIS ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON
COUNTY IN EXTREME SOUTHWEST UTAH.

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL
DEVELOP THIS EVENING...AND CONTINUE INTO EARLY TUESDAY MORNING.
WINDS WILL SLOWLY DECREASE DURING THE MORNING HOURS TUESDAY...THOUGH
WINDY CONDITIONS WILL PERSIST THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 090521
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1021 PM MST MON DEC 8 2008


UTZ019-091200-
/O.CON.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1021 PM MST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. 

THIS ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON
COUNTY IN EXTREME SOUTHWEST UTAH.

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH
WILL CONTINUE INTO EARLY TUESDAY MORNING. WINDS WILL SLOWLY
DECREASE DURING THE MORNING HOURS TUESDAY...THOUGH WINDY
CONDITIONS WILL PERSIST IN THE CANYONS THROUGH THE MORNING HOURS
ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 090848
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
148 AM MST TUE DEC 9 2008

UTZ019-091600-
/O.CON.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
148 AM MST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

THIS ADVISORY IS FOR THE NORTH TO SOUTH ORIENTED CANYONS OF
WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH.

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH WILL
CONTINUE INTO EARLY TUESDAY MORNING. WINDS WILL SLOWLY DECREASE
DURING THE MORNING HOURS TUESDAY...THOUGH WINDY CONDITIONS WILL
PERSIST IN THE CANYONS THROUGH THE MORNING HOURS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 091610
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 AM MST TUE DEC 9 2008


UTZ019-091715-
/O.EXP.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
910 AM MST TUE DEC 9 2008

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND ADVISORY FOR EXTREME SOUTHWEST UTAH WILL EXPIRE AT 9 AM
MST THIS MORNING.

CANYON WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING
ACROSS WASHINGTON COUNTY. WHILE THE WINDS WILL CONTINUE TO
WEAKEN...SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40
MPH CAN STILL BE EXPECTED THROUGH THE REMAINDER OF THE MORNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:35 AM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 8, 9:35 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
935 AM MST MON DEC 8 2008

.SYNOPSIS...A COLD AND SOMEWHAT MOIST STORM SYSTEM WILL SWEEP SOUTH
ACROSS UTAH TODAY INTO TONIGHT. HIGH PRESSURE WILL RETURN FOR
MIDWEEK FOLLOWED BY A WEAKER SYSTEM THURSDAY.

&&

.DISCUSSION...UPPER TROUGH CONTINUES TO DIVE INTO THE GREAT BASIN
THIS MORNING WITH ASSOCIATED SURFACE COLD FRONT ACROSS CENTRAL UTAH.
A BAND OF PRECIPITATION DEVELOPED ACROSS NORTHERN UTAH WHICH
RESULTED IN SOME LIGHT SNOW ACCUMULATIONS DOWN TO THE VALLEY FLOORS
THIS MORNING. THIS BAND WILL IMPACT THE SALT LAKE AND UTAH VALLEYS
FOR THE LATTER PART OF THE MORNING HOURS. HOWEVER...THE BAND IS
RATHER NARROW...WITH PRECIPITATION ALREADY TAPERING OFF NORTH OF
OGDEN.

VORT MAX EVIDENT OVER FAR SOUTHWEST IDAHO THIS MORNING WILL DIVE
INTO UTAH THIS AFTERNOON AND REINFORCE THE COLD FRONT OVER THE
AREA. EXPECT ANOTHER ROUND OF PRECIPITATION AS THIS FEATURE MOVES
THROUGH...WITH PRECIPITATION ALSO SPREADING INTO CENTRAL AND
SOUTHERN UTAH. IN ADDITION...500MB COLD POOL WITH NEAR -30C AIR WILL
KEEP SOME INSTABILITY SHOWERS GOING THROUGH MOST OF THE NIGHT. WHILE
NORTHERLY FLOW DEVELOPING LATE IN THE DAY WILL NOT BE FAVORABLE FOR
OROGRAPHIC ENHANCEMENT ALONG THE WASATCH...SOUTHERN MOUNTAINS COULD
DO WELL IN THIS FLOW PATTERN. GOING ADVISORIES LOOK FINE FOR
NOW...BUT MAY HAVE TO EVALUATE THE NEED FOR AN ADVISORY LATER TODAY
FOR THE I-15 CORRIDOR OF CENTRAL UTAH.

NORTHERLY FLOW ALOFT WILL INCREASE OVER THE AREA TONIGHT AS THE JET
DIVES DOWN THE BACK SIDE OF THE TROUGH. WITH GOOD SURFACE GRADIENT
ACROSS SOUTHERN UTAH AT THE SAME TIME...CONDITIONS SEEM FAVORABLE
FOR A GAP WIND EVENT FOR WASHINGTON COUNTY CANYONS. AS A
RESULT...MAY HAVE TO ISSUE A WIND HIGHLIGHT WITH THE AFTERNOON
PACKAGE.

HIGH PRESSURE QUICKLY DEVELOPS OVER THE AREA TOMORROW. AFTER A WEAK
BRUSH-BY SYSTEM ON THURSDAY...BROAD COLD TROUGH STILL LOOKS TO
IMPACT THE AREA THIS WEEKEND.

WILL UPDATE MAINLY TO INCREASE SKY COVER FOR TODAY...OTHERWISE
FORECAST LOOKS GOOD.

&&

.AVIATION...INITIAL PRECIP BAND IS OVERHEAD AT THIS TIME BRINGING
MVFR CONDITIONS TO THE SLC TERMINAL. THE TAIL END OF THIS BAND IS
EXPECTED TO PASS RAPIDLY IMPROVING CONDITIONS TO A PERIOD OF VFR
FROM 18Z THROUGH 21Z. THE NEXT AND MORE POTENT WAVE OF PRECIP IS
EXPECTED TO BE ON DOORSTEP AFTER THAT TIME BRINGING PERIODS OF IFR
SNOW IN SNOW BANDS BETWEEN 21Z AND 02Z BEFORE CONDITIONS AGAIN
IMPROVE. WINDS ARE EXPECTED TO REMAIN NORTHERLY THROUGH THIS
EVENINGS PUSH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORIES FOR UTZ001>004-006>010-517.
WY...NONE.

&&

PUBLIC...CHENG
AVIATION...MERRILL/KRUSE/GRAHAM

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 8, 5:06 AM MST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 AM MST MON DEC 8 2008

UTZ001>016-019>021-517-518-WYZ021-091300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
506 AM MST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE SOUTH THROUGH THE STATE TODAY INTO
TONIGHT AND PRODUCE SUBSTANTIAL SNOWFALL IN THE NORTHERN AND
CENTRAL MOUNTAINS OF UTAH. A FEW INCHES OF ACCUMULATION IS
ANTICIPATED IN THE NORTHWESTERN AND WEST CENTRAL VALLEYS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE ALOFT WILL BRING GENERALLY DRY CONDITIONS AND
SEASONAL TEMPERATURES TO THE REGION TUESDAY THROUGH FRIDAY. THE
NEXT STORM SYSTEM WILL MOVE SOUTH OUT OF WESTERN CANADA...AND INTO
THE WESTERN STATES FOR THE COMING WEEKEND. THE POTENTIAL FOR HEAVY
PRECIPITATION EXISTS WITH THIS NEXT WEEKEND STORM...ESPECIALLY IN
THE MOUNTAINS AND WESTERN VALLEYS.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:00 AM MSTWinter Weather AdvisorySLC22 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.